MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA NASOBILIARY CATHETER; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA NASOBILIARY CATHETER; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00540140
Medical Device Problem Codes Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a flexima nasobiliary catheter was to be used in the bile duct to treat a bile duct calculus during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During preparation, the tip of the catheter was noted to be lightly kinked upon unpacking.The procedure was completed with another flexima nasobiliary catheter.There were no patient complications reported as a result of this event, and the patient's condition after the procedure was reported to be stable.Note: this event has been deemed an mdr-reportable event based on the investigation finding that the catheter was torn.Please see block h10 for the full investigation details.
 
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is the first affiliated hospital of dalian medical university.Block h6: imdrf device code a0401 captures the reportable investigation finding of a torn catheter.Block h10: the flexima nasobiliary catheter was received for analysis.Visual inspection found that the catheter was torn into two pieces and not kinked.No other damages were noted with the catheter.Product analysis did not confirm the reported event of a catheter kink because visual inspection found that the catheter was not kinked; however, it was torn into two pieces.The investigation concluded that the catheter may have been torn during the process of opening the device's package during the preparation for the procedure or during the delivery of the device to the place where the procedure took place.Therefore, a review and analysis of all available information indicated that the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu)/product label.
 
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is the first affiliated (b)(6).Block h6: imdrf device code a0401 captures the reportable investigation finding of a torn catheter.Block h10: the flexima nasobiliary catheter was received for analysis.Visual inspection found that the catheter was torn into two pieces and not kinked.No other damages were noted with the catheter.Product analysis did not confirm the reported event of a catheter kink because visual inspection found that the catheter was not kinked; however, it was torn into two pieces.The investigation concluded that the catheter may have been torn during the process of opening the device's package during the preparation for the procedure or during the delivery of the device to the place where the procedure took place.Therefore, a review and analysis of all available information indicated that the most probable cause is adverse event related to procedure.Block h11: correction to the initial mdr in block h10.
 
Event or Problem Description

Brand Name
FLEXIMA NASOBILIARY CATHETER
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18466017
Report Number3005099803-2023-07037
Device Sequence Number20631050
Product Code FGE
UDI-Device Identifier08714729337409
UDI-Public08714729337409
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K982508
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2025
Device Model NumberM00540140
Device Catalogue Number4014
Device Lot Number0030311581
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer01/08/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight140 KG